Oklahoma, 2007

Flash Flooding in Oklahoma, June 18, 2007

June 18, 2007 · NWS OUN · 17 events in 6 counties and zones

The upper low pressure center began to slowly move east throughout the day on the 18th, with heavy rainfall developing along and east of its track. Flash flooding was reported over parts of southeast and central Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$1.1 million
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The upper low pressure center began to slowly move east throughout the day on the 18th, with heavy rainfall developing along and east of its track. Flash flooding was reported over parts of southeast and central Oklahoma. Several roads were closed due to the high water, and some businesses reported water rising several inches inside. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 18, 3:21 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 18, 3:21 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
421 AM CDT MON JUN 18 2007

.SHORT TERM...
ONGOING INTENSE CONVECTION NTX AND SE OK PROMPTS A FLASH FLOOD
WATCH UNTIL NOON FOR OUR FAR SE ZONES. ALTHOUGH CORES HAVE TENDED
TO WEAKEN AS THEY NEAR SE OK... STORMS HAVE BEEN VERY EFFECIENT
RAINFALL PRODUCERS LAST SEVERAL DAYS. REPORTS OF MAJOR FLOODING
FROM DENTON TX AREA ARE MORE THAN ENOUGH TO JUSTIFY A WATCH. ZFP
WILL INCLUDE PRE-1ST PERIOD GRIDS TO ACCOUNT FOR CURRENT
WIDESPREAD RAIN/STORMS IN THE SE.

UPPER LOW NOW IN PROCESS OF OPENING UP AND MOVING OUT. DEEP-LAYER
SHEAR WILL INCREASE ACROSS AREA TODAY AS MID-LEVEL WINDS VEER AND
INCREASE AND LOW-LEVEL S WINDS INCREASE. VERY MOIST AIRMASS WILL
STILL BE IN PLACE WITH SBCAPE VALUES INCREASING TO 1500-2500 J/KG
THIS AFTERNOON. GREATER UNCERTAINTY TODAY AS TO WHETHER STORMS CAN
RE-INITIATE THIS AFTERNOON/EVENING... BUT IF THEY DO THERE WILL
BE A GREATER POTENTIAL FOR SEVERE THAN IN RECENT DAYS. COLD FRONT
CURRENTLY PRESSING SE ACROSS N/W KS WITH HELP FROM OUTFLOW. THIS
BOUNDARY MAY BE THE MAIN FOCUS FOR STORM DEVELOPMENT AS IT MOVES
INTO NW OK THIS AFTERNOON. CONTINUING CHANCES OF STORMS INTO TUE
WITH SFC BOUNDARY IN OR NEAR THE AREA... BUT CHANCES WILL DECREASE
WITH TIME AS THE BOUNDARY WEAKENS. MAIN CHANGE TO THE FORECAST
THEREAFTER WILL BE AN INCREASE IN POPS FOR TUE NIGHT AND WED AS
SIGNS ARE POINTING MORE TOWARD AN MCS MOVING SE INTO/ACROSS THE
AREA TUE NIGHT AND WEAKENING OVER THE AREA EARLY WED.

.LONG TERM...
DUE TO ATTENTION ON SHORT-TERM HEAVY RAIN AND SEVERE STORM
POTENTIAL... WE WILL LEAVE THE GOING FORECAST FOR WED NIGHT AND
BEYOND AS IS THIS MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  84  69  88  70 /  40  30  20  40
HOBART OK         89  69  90  71 /  30  20  20  50
WICHITA FALLS TX  89  70  90  71 /  30  20  20  40
GAGE OK           87  67  88  68 /  30  20  20  50
PONCA CITY OK     83  68  87  70 /  50  30  20  50
DURANT OK         84  70  88  70 /  50  30  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR OKZ043-047-048-
     050>052.

TX...NONE.
&&

06/24
Hazardous weather outlook, Jun 17, 10:58 AM CST, 18 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT SUN JUN 17 2007

OKZ004>048-050>052-TXZ083>090-181200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT SUN JUN 17 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
AN UPPER-LEVEL LOW OVER WESTERN NORTH TEXAS WILL LIFT SLOWLY NORTH
AND EAST INTO OKLAHOMA TODAY AND TONIGHT.  SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE LOW...
ESPECIALLY ACROSS SOUTHERN AND EASTERN OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS.  LIMITED INSTABILITY AND DEEP LAYER SHEAR WILL KEEP
THUNDERSTORMS BELOW SEVERE LEVELS.  HOWEVER...THE STRONGER
THUNDERSTORMS WILL PRODUCE VERY HEAVY RAINFALL AMOUNTS IN A SHORT
PERIOD OF TIME.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA... 100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...  20 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY RESULT IN MINOR FLOODING OF POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A COLD FRONT WILL APPROACH NORTHERN OKLAHOMA LATE MONDAY INTO
TUESDAY.  INCREASING INSTABILITY ALONG AND AHEAD OF THE FRONT...
ALONG WITH INCREASING DEEP LAYER SHEAR... MAY RESULT IN A FEW SEVERE
THUNDERSTORMS LATE MONDAY AND MONDAY NIGHT. THUNDERSTORM
CHANCES WILL CONTINUE INTO MIDWEEK AS THE FRONT STALLS AND WEAKENS
OVER THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY JUNE 18.

In the hours before

Special weather statement, Jun 18, 1:03 AM CST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
203 AM CDT MON JUN 18 2007

OKZ050>052-180730-
LOVE OK-BRYAN OK-MARSHALL OK-
203 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...LOVE AND MARSHALL
COUNTIES.

AT 2 AM...RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING VERY
HEAVY RAINFALL OVER NORTH CENTRAL TEXAS.  THIS AREA OF RAIN IS MOVING
NORTH AND WILL AFFECT SOUTHERN PARTS OF OKLAHOMA OVER THE NEXT 1 TO
2 HOURS...MAINLY ALONG AND EAST OF INTERSTATE 35.  RAINFALL RATES OF
1 TO 2 INCHES AN HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS WHICH
MAY RESULT IN MINOR FLOODING.  FLASH FLOODING HAS BEEN REPORTED WITH
THESE STORMS IN THE DALLAS FORT WORTH METRO AREA.

PEOPLE IN BRYAN...LOVE AND MARSHALL COUNTIES...INCLUDING THE CITY OF
DURANT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
Special weather statement, Jun 18, 2:35 AM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
335 AM CDT MON JUN 18 2007

OKZ050>052-180900-
LOVE OK-BRYAN OK-MARSHALL OK-
335 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN...LOVE AND MARSHALL
COUNTIES.

A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR THACKERVILLE
TO 9 MILES SOUTHWEST OF CARTWRIGHT AT 335 AM CDT...MOVING NORTHEAST
AT 15 MPH.  TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS
TO 45 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS.  FLASH
FLOODING HAS OCCURRED WITH THESE STORMS ACROSS NORTH TEXAS THIS
MORNING AND FLOODING MAY DEVELOP ACROSS FAR SOUTHERN OKLAHOMA
IF THUNDERSTORM INTENSITY REMAINS THE SAME.  SOME OF THE STORMS
ACROSS NORTH TEXAS HAVE PRODUCE RAINFALL RATES OVER 3 INCHES
AN HOUR.
Special weather statement, Jun 18, 3:29 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
429 AM CDT MON JUN 18 2007

OKZ051-052-181000-
BRYAN OK-MARSHALL OK-
429 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN AND MARSHALL COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR CARTWRIGHT AT 429 AM
CDT...MOVING NORTHEAST AT 15 MPH.  TORRENTIAL RAINFALL...FREQUENT
LIGHTING AND WINDS TO 50 MPH WILL OCCUR WITH THIS STORM.

RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE BLINDING RAINFALL
AND FLASH FLOODING MAY DEVELOP.  A FLASH FLOOD WARNING MAY BE REQUIRED
IF STORM INTENSITY REMAINS THE SAME.
Special weather statement, Jun 18, 3:38 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
438 AM CDT MON JUN 18 2007

OKZ048-181000-
ATOKA OK-
438 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CHOCKIE AT 438 AM CDT...MOVING
NORTHEAST AT 15 MPH. VERY HEAVY RAIN HAS FALLEN ACROSS NORTHWEST
PARTS OF ATOKA COUNTY DURING THE LAST HOUR.  THUNDERSTORMS PRODUCING
HEAVY WERE LOCATED OVER BRYAN AND MARSHALL COUNTIES.  THE ADDITIONAL
RAINFALL MAY CAUSE FLASH FLOODING LATER THIS MORNING.
Special weather statement, Jun 18, 4:22 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
522 AM CDT MON JUN 18 2007

OKZ048-052-181045-
BRYAN OK-ATOKA OK-
522 AM CDT MON JUN 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND BRYAN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER DURANT AT 522 AM CDT...MOVING
NORTHEAST AT 20 MPH.  TORRENTIAL RAINFALL WITH RAINFALL RATES OF
2 TO 3 INCHES PER HOUR CAN BE EXPECTED WITH THIS STORM.

SMALL HAIL AND WINDS AROUND 55 MPH ARE ALSO POSSIBLE WITH THIS
STORM.

The radar

The Norman radar (KTLX), 169 km away, was scanning. The volume nearest the first event began at 11:30 UTC.

Open the radar archive at this moment

Event by event

17 flash flood. Local standard time, as filed.

Flash Flood, Bryan

When
June 18, 5:30 AM CST
Where
Bryan County, Durant
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
34.000, -96.380

Several roads were closed due to high water. Several cars were also reportedly under water. Monetary damages were estimated.

Flash Flood, Bryan

When
June 18, 5:30 AM CST
Where
Bryan County, 12 mi SW of Durant
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
33.877, -96.528

HWY 69/75 near the Red River was closed due to high water.

Flash Flood, Pontotoc

When
June 18, 9:30 AM CST
Where
Pontotoc County, Fitzhugh
Cause
Heavy Rain
Reported by
Public
Coordinates
34.670, -96.770

County Road 3499 was impassable due to high water. Several other roads were closed with water running over top of them.

Flash Flood, Johnston

When
June 18, 9:45 AM CST
Where
Johnston County, Ravia
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.230, -96.750

The east end of Greasey Bend Road was closed due to flooding west of Ravia.

Flash Flood, Pontotoc

When
June 18, 9:45 AM CST
Where
Pontotoc County, 2 mi N of Roff
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.659, -96.830

County Road 3460 was closed due to the Canadian Sandy Creek out of its banks.

Flash Flood, Pontotoc

When
June 18, 9:45 AM CST
Where
Pontotoc County, 4 mi N of Roff
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.688, -96.830

County Road 3460 was closed due to another small creek out of its banks.

Flash Flood, Johnston

When
June 18, 10:30 AM CST
Where
Johnston County, Mill Creek
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.400, -96.820

Four to six inches of water was reportedly over Cold Springs Road just east of Mill Creek.

Flash Flood, Pottawatomie

When
June 18, 10:30 AM CST
Where
Pottawatomie County, Maud
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.130, -96.780

A couple of houses were evacuated in Maud due to rapidly rising water. Several county roads also were closed due to high water. Monetary damages were estimated.

Flash Flood, Seminole

When
June 18, 10:30 AM CST
Where
Seminole County, 5 mi W of Bowlegs
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.150, -96.758

County Road EW129 was closed due to high water a half of a mile east of HWY 59.

Flash Flood, Seminole

When
June 18, 10:30 AM CST
Where
Seminole County, Konawa
Cause
Heavy Rain
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
34.970, -96.750

A bridge was washed out on HWY 9A on north edge of Konawa. Monetary damages were estimated.

Flash Flood, Johnston

When
June 18, 10:45 AM CST
Where
Johnston County, Bromide
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.420, -96.500

Bromide City Hall reported six inches of water inside the building. Monetary damages were estimated.

Flash Flood, Pontotoc

When
June 18, 11:15 AM CST
Where
Pontotoc County, 5 mi S of Ada
Cause
Heavy Rain
Injuries
3 direct, 0 indirect
Property damage
$1.0 million
Reported by
Emergency Manager
Coordinates
34.698, -96.670

A pickup truck washed into the Bois D' Arc Creek. All three passengers were rescued. Two persons were injured and treated at the scene, while another person was injured and transported to a nearby hospital. A number of businesses and homes had standing water inside. One home was flooded in Roff.

Flash Flood, Johnston

When
June 18, 12:59 PM CST
Where
Johnston County, Milburn
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
34.230, -96.550

HWY 48A was closed due to high water just north of Milburn.

Flash Flood, Coal

When
June 18, 1:28 PM CST
Where
Coal County, 5 mi SW of Olney
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.419, -96.412

County Line Road closed due to water flowing over the bridge.

Flash Flood, Johnston

When
June 18, 1:28 PM CST
Where
Johnston County, Wapanucka
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.370, -96.420

Rock Hill Road was closed due to high water.

Flash Flood, Johnston

When
June 18, 1:28 PM CST
Where
Johnston County, 1 mi S of Milburn
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.215, -96.550

HWY 78S was closed due to high water.

Flash Flood, Johnston

When
June 18, 1:28 PM CST
Where
Johnston County, 2 mi NNE of Milburn
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.257, -96.537

The road was closed at Converse Street and HWY 48A East.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43023, 43024, 43026, 43027, 43031, 43037, 43042, 43043, 43046, 43049, 43051, 43054, 43056, 43059, 43060, 43062, 43063.